MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR
Model Number FR8A-TRL-A0, FR8A-TRL-B0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Hemorrhage/Blood Loss/Bleeding (1888); Urinary Tract Infection (2120)
Date of Event 04/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
The patient reported some bleeding, lack of therapy, and a fever and was instructed to go to the emergency department.X-rays were performed which confirmed migration.Additional testing revealed the patient had an existing uti, causing the fever.The emergency department physician pulled the trial neurostimulators on (b)(6) 2024 and the patient is now healthy.However, the patient will not be moving forward with a permanent implant procedure.
 
Additional Manufacturer Narrative
The loss of therapy/no therapy questionnaire was reviewed for potential causes of the reported issue.Based on this review, implanting the device at an off-label location, not achieving paresthesia on the table, and not performing an x-ray immediately after the procedure to confirm placement have been ruled out as potential causes.Additionally, severe force applied to the implant, excessive twisting, bending, or stretching, and not implanting the device according to the ifu were ruled out as potential causes.However, the patient had an unknown urinary incontinence problem, causing them to have utis frequently.The fever was due to the uti and is unrelated to the curonix device.In addition, the patient seemed to have issues with the adhesive sticking to the skin, causing the tegaderm to come loose and allowing the neurostimulators to migrate.A curonix representative conducted a review of sterilization and packaging records for the respective product lot; curonix has confirmed that the product was delivered sterile, validated sterilization parameters were used, and sterile barriers were verified to be intact following packaging.The stimulator is used to treat pain.The cause of the reported issues are unrelated to the curonix device as the fever was a result of a uti and the bleeding and lack of therapy was caused by the tegaderm coming loose and allowing the trial neurostimulators to migrate (no fault found).Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in loss of therapy/no therapy issues.Loss of therapy/no therapy issue rates remain acceptably low; thus, a capa is not required at this time.Loss of therapy/no therapy issue rates will continue to be tracked and trended.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central blvd s
pompano beach FL 33064
Manufacturer Contact
tena jimmerson
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key19262311
Report Number3010676138-2024-00071
Device Sequence Number6493291
Product Code GZF
UDI-Device Identifier00850051034376
UDI-Public(01)00850051034376(17)251201(01)00850051034390(17)251201(21)2B17256-75
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/01/2025
Device Model NumberFR8A-TRL-A0, FR8A-TRL-B0
Device Lot NumberSWO231207, SWO231207
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2024
Initial Report FDA Received Date05/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale